MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM PERCUTANEOUS THREADED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM PERCUTANEOUS THREADED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 324.203
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only event year is known.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the four (4) 4.3 percutaneous threaded drill guides were freely spinning on the two (2) brown handles.The spinning drill guides would not lock into the plate through the aiming arm.The threaded guides were not locking into the handles.It is unknown if there was a surgical delay.The procedure outcome is unknown.There was no reported patient consequence.Concomitant device: plate (part number unknown, lot unknown, quantity unknown); aiming arm (part number unknown, lot unknown, quantity unknown); 4.3mm percutaneous threaded drill guide (part number 324.203, lot unknown, quantity 3); handle for percutaneous threaded drill guides (part number 03.120.022, lot unknown, quantity 2).This report involves one (1) 4.3mm percutaneous threaded drill guide.This is report 4 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: investigation flow: device interaction/functional visual inspection: the 4.3mm percutaneous threaded drill guide (p/n: 324.203, lot # 7608915) was received at us cq.Upon visual inspection, the device shows only light surface wear consistent with use and which would not impact the functionality.No other damage was observed on the returned device.Functional test: a functional test was performed, and the 4.3mm percutaneous threaded drill guide (p/n: 324.203, lot # 7608915) would not lock onto the handle for percutaneous threaded drill guides (part.No: 03.120.022, lot.No: 3775647).The threads on the handle are deformed, and this could lead to the inability to assemble.The complaint was able to be replicated and the complaint could be confirmed.The complaint can be replicated with the returned devices.The 4.3mm percutaneous threaded drill guide (p/n: 324.203, lot # 7608915) would not lock onto the handle for percutaneous threaded drill guides (part.No: 03.120.022, lot.No: 3775647).The overall complaint is confirmed as both returned mating devices (handle for percutaneous threaded drill guides) were noted to have deformed threads, which could have caused the complaint condition and will be investigated separately in pi-16083202426890385 and pi-16086549989813640.But, no damage was observed on the returned 4.3mm percutaneous threaded drill guide (p/n: 324.203, lot # 7608915).Dimensional inspection: (calipers: ca122p) the diameter of the percutaneous drill guide shaft measured to be 7.92mm which is within the specification.The proximal inner diameter of the percutaneous drill guide measured to be 5.57mm which is within the specification.Document/ specification review: the related documents were reviewed.The complaint was confirmed.Conclusion: the complaint condition is confirmed as the 4.3mm percutaneous threaded drill guide (p/n: 324.203, lot # 7608915) would not lock onto the handle for percutaneous threaded drill guides (part.No: 03.120.022, lot.No: 3775647).There is no indication that a design or manufacturing issue was identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 324.203.Lot: 7608915.Manufacturing site: hägendorf.Release to warehouse date: may 29, 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.3MM PERCUTANEOUS THREADED DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11147897
Report Number2939274-2021-00153
Device Sequence Number11677092
Product Code FZX
UDI-Device Identifier10886982191205
UDI-Public(01)10886982191205
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number324.203
Device Catalogue Number324.203
Device Lot Number7608915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/27/2021
02/05/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/04/2021
02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.3MM PERCUTANEOUS THREADED DRILL GUIDE; 4.3MM PERCUTANEOUS THREADED DRILL GUIDE; 4.3MM PERCUTANEOUS THREADED DRILL GUIDE; HANDLE FOR PERCUTANEOUS THREADED DRILL GUIDES; HANDLE FOR PERCUTANEOUS THREADED DRILL GUIDES; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - PLATES; 4.3MM PERCUTANEOUS THREADED DRILL GUIDE; 4.3MM PERCUTANEOUS THREADED DRILL GUIDE; 4.3MM PERCUTANEOUS THREADED DRILL GUIDE; HANDLE FOR PERCUTANEOUS THREADED DRILL GUIDES; HANDLE FOR PERCUTANEOUS THREADED DRILL GUIDES; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - PLATES